MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event was not reported therefore the bsc aware was chosen for the date of the event.The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the device revealed the fiber is broken within the fiber blue jacket and bent at 5 mm from distal tip.The fiber exhibits no signs of usage.Black discoloration was noted at near break location within blue jacket.The total length of the fiber is 12 feet and 2.25 inches, connector included in over-all length.The fiber was tested with hene laser fixture, aim beam is visible at the break.Based on device analysis, the complaint was confirmed.Fiber broke and bent.The identified issues noted above may have been caused by excessive bending during the procedure.An evaluation conclusion code of unintended user error caused or contributed to event was assigned to this investigation.
 
Event or Problem Description
Analysis of the device found that the fiber is broken within the fiber blue jacket and bent at 5 mm from distal tip.There was no patient injury reported.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC.
3070 orchard drive
san jose CA 95134
MDR Report Key8501772
Report Number2937094-2019-60467
Device Sequence Number2798062
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2021
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number0021849929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2019
Initial Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1